Lining check today showed a 5mm lining…too thin. Since this is the lowest amount of meds I’ve ever been on, I wasn’t too surprised. The nurse told me I was to start an estrogen patch, continue oral Estrace and come back in a week. When I specifically asked if this was something to freak out about she said absolutely not. Ok..but I can’t help but have a feeling of here we go again…
When I go to the pharmacy to pick up the patches, I am told that since the instructions the doctor gave electronically were not specific to this medication the pharmacist isn’t comfortable dispensing the medication until the doctor’s office can verify it. Of course, this is in the evening after the doctor’s office is closed and he says he won’t be able to do anything until Monday when he can talk to the office himself. I try to smile explain why the directions say what they do, I try to nicely argue, I tell him my IVF cycle will be messed up if I don’t start that medication tonight, I cry a little. He won’t budge.
The truth is I don’t know if anything will be messed up if I don’t begin the patch tonight, but as I sit in the parking lot and cry, I work myself up until it seems like an emergency. I call the doctor’s exchange and cry with the operator. It occurs to me that I although I’m in the parking lot, I don’t have the pharmacy’s number and I’m the only person in America who still has a dumbphone. For some unfathomable reason, I call my brother and ask him to look it up. I cry as I try to explain to him, I cry when he hands the phone to my SIL to give me the number. Finally, Dr. C’s partner calls me and I cry with her too.
My father calls me while I’m walking into the pharmacy. He’s stoic but I can tell from the tone of his voice he’s upset. My brother had called him, and said I was at the pharmacy needing help and crying. I have to try to explain everything to him while standing in front of the pharmacy and I do a very poor job of it but during the explaining I calm myself down and know I have to sound ok. I’ve worked myself up too much and I’m embarrassed to have created such an uproar with my family over something that they knew nothing about and which I’ve blown way out of proportion.
The doctor calls the pharmacy and fixes everything, and then calls me back. She’s very calm and reassuring. By now I’ve reasoned myself down to the occasional whimper. I walk into the pharmacy and have to hear the whiny explanation of the pharmacist. Then, he tells me he doesn’t have this patch there and I have to drive across town. I walk away while he’s still talking.
Finally, I’m now home, with a patch slapped on my hip.
I averted the hormone induced meltdown as long as I could but made up for it with intensity. Now, I will be on even more estrogen so please pray for me and all pharmacists in my area.